Alert archive / Nebraska / River Flood Warnings in 2018

River Flood Warning 4, NWS North Platte, NE

July 29, 2018Hayes County, Nebraska

NWS North Platte, NE issued this river flood warning at Jul 29, 2018, 7:30 AM CDT for Hayes County, Nebraska. It was in force for 25 hr.

The area

The outline as issued.

The facts

Issued
Jul 29, 2018, 7:30 AM CDT (12:30 UTC)
Expired
Jul 30, 2018, 8:46 AM CDT
In force
25 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

County Hayes County, NE

The radar

The Goodland radar (KGLD), 120 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frenchman Creek at Palisade (PALN1).

Action stage
5.5 ft
Minor stage
7 ft
Moderate stage
8 ft
Major stage
9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06834000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

290 
WGUS43 KLBF 291230
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service North Platte NE 
730 AM CDT Sun Jul 29 2018

...The National Weather Service in North Platte has issued a Flood 
Warning for the following rivers in Nebraska...

  Frenchman Creek near Palisade affecting Hayes County.
  
.2 to 4 inches of rain fell last night along and upstream of 
Frenchman Creek from near Palisade to Imperial. This has prompted 
rises on the Frenchman Creek near Palisade affecting Hayes County. 
The Frenchman Creek crested near 7.89 ft early this morning and is 
expected to continue to fall, dropping below flood stage end of 
this morning. Some flooding along agricultural areas along Frenchman
Creek is expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

&&

NEC085-301240-
/O.NEW.KLBF.FL.W.0004.180729T1230Z-180730T1240Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T1240Z.NR/
730 AM CDT Sun Jul 29 2018

The National Weather Service in North Platte has issued a 

* Flood Warning for 
  The Frenchman Creek near Palisade.
* until Monday morning.
* At  6:45 AM Sunday the stage was 7.2 feet.
* Flood stage is 7.0 feet.
* Forecast...The river will continue to fall and drop below flood 
  stage by this morning.
* Impact...At 7.0 feet...Flood stage. Agricultural areas along 
  Frenchman Creek flood. 
* Flood history...This crest compares to a previous crest of 7.2 feet 
  on Oct 29 2000.

&&

LAT...LON  4042 10136 4037 10110 4035 10106 4035 10117 
      4040 10137                 

$$

ET
3 follow-up statements
272 
WGUS83 KLBF 291625
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
1125 AM CDT Sun Jul 29 2018

...The Flood Warning continues for the following rivers in 
Nebraska...

  Frenchman Creek near Palisade affecting Hayes County.
  
.A second wave of flood water is moving down Frenchman Creek causing
the river to rise again. Additional rainfall is expected tonight, but
not enough to cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC085-302122-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-180730T2122Z/
/PALN1.1.ER.180729T0750Z.180729T1800Z.180729T2122Z.NR/
1125 AM CDT Sun Jul 29 2018

The Flood Warning continues for
  The Frenchman Creek near Palisade.
* until Monday afternoon.
* At 10:45 AM Sunday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 7.9 feet this afternoon. 
  The river will fall below flood stage late tonight.
* Impact...At 8.0 feet...Moderate flood stage. Flooding begins between
  Wauneta and Palidade. Some areas of Palisade near Kotter Park will 
  be flooded.

&&

LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117 
      4040 10137

$$
546 
WGUS83 KLBF 291939
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
239 PM CDT Sun Jul 29 2018

...The Flood Warning continues for the following rivers in 
Nebraska...
  Frenchman Creek near Palisade affecting Hayes County.
  
.A second wave of flood water has moving down Frenchman Creek causing
the river to rise again. The river is beginning to fall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC085-302110-
/O.EXT.KLBF.FL.W.0004.000000T0000Z-180730T2110Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T2110Z.NR/
239 PM CDT Sun Jul 29 2018

The Flood Warning continues for
  The Frenchman Creek near Palisade.
* until Monday afternoon.
* At  1:45 PM Sunday the stage was 7.6 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 8.0 feet...Moderate flood stage. Flooding begins between
  Wauneta and Palidade. Some areas of Palisade near Kotter Park will 
  be flooded.

&&

LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117 
      4040 10137

$$
281 
WGUS83 KLBF 301346
FLSLBF
Flood Statement 
National Weather Service North Platte NE 
846 AM CDT Mon Jul 30 2018

...The Flood Warning is cancelled for the following rivers in 
Nebraska...
  Frenchman Creek near Palisade affecting Hayes County.
  
.Frenchman Creek has fallen below flood stage and no additional heavy 
rain is expected in the river basin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive your vehicle into areas where water covers the roadway. 
The water depth may be too great to allow your car to cross safely 
and the road beneath may not be intact. Vehicles caught in rising 
waters should be abandoned quickly.

Do not let children play near the river during high water. 

&&

NEC085-301416-
/O.CAN.KLBF.FL.W.0004.000000T0000Z-180730T2110Z/
/PALN1.1.ER.180729T0750Z.180729T0915Z.180729T2132Z.NR/
846 AM CDT Mon Jul 30 2018

The Flood Warning is cancelled for
  The Frenchman Creek near Palisade.
* At  7:45 AM Monday the stage was 6.7 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  4:32 PM Sunday.
* Forecast...The river will continue to fall to 2.9 feet by tomorrow 
  morning.
* Impact...At 7.0 feet...Flood stage. Agricultural areas along 
  Frenchman Creek flood. 

&&

LAT...LON 4042 10136 4037 10110 4035 10106 4035 10117 
      4040 10137

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jul 29, 6:23 AM CDT, 1 hour 7 minutes earlier.

Area forecast discussion, Jul 29, 6:23 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
623 AM CDT Sun Jul 29 2018

.SHORT TERM...(Today and tonight)
Issued at 316 AM CDT Sun Jul 29 2018

Rain and thunderstorm chances continue into Sunday as a series of
upper level troughs move through the region. At this time, the
latest SPC outlook has highlighted portions of southwest Nebraska in
a slight risk. Across this region, severe storms should be expected
in the late afternoon/early evening with large hail and damaging
winds as the primary threat. Heavy rain could also be a threat
across the central Sandhills on Sunday afternoon. Across this
region, a half inch to one inch could be expected. However, because
much of this rainfall will fall over the Sandhills, flooding
concerns are not anticipated. Plenty of cloud cover and a rain
cooled atmosphere will keep temperatures in the low to mid 70s.

Rain showers will continue into the overnight period with the chance
of severe thunderstorms lasting through at least the evening.
Overnight low temperatures will drop into the low to mid 50s.

.LONG TERM...(Monday through Saturday)
Issued at 316 AM CDT Sun Jul 29 2018

Showers and isolated thunderstorms will slowly diminish on Monday
morning. Severe storms are not anticipated for any lingering storms
into Monday. Surface high pressure as a result of a strong upper
level ridge across the western US will bring drier weather to the
region by Monday afternoon.

This high will continue to keep storms out of the region through the
end of the week. Warm air advection into the region will allow for a
gradual warming trend throughout the week. High temperatures will
start off in the mid to upper 70s on Monday and will be back into
the upper 80s and low 90s by the end of next week and beginning of
next weekend. Overnight lows will also gradually warm from the low
to mid 50s on Monday night into the mid to upper 60s by Saturday
night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 556 AM CDT Sun Jul 29 2018

Local radar display shows some weak thunderstorms moving
southeastward near Chase county, otherwise light returns noted
upstream from across the Panhandle into east central WY. Latest
satellite and surface obs show low stratus and patchy fog across
much of western and north central NEB, except for portions of
northwestern NEB, with LIFR-IFR ceilings and largely MVFR
visibilities noted. Terminal flight categories should improve to
VFR conditions over time by largely early afternoon with low-end
VFR ceilings (less than 7 kft) expected. While largely dry
conditions are expected to prevail through early afternoon,
isolated showers and thunderstorms are possible, mainly across
western NEB. Thereafter increasing chances for thunderstorms,
especially across western NEB, mid afternoon through evening with
chances decreasing then after midnight. Light easterly breezes
today will shift and become northerly or light and variable
tonight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...ET
Hazardous weather outlook, Jul 29, 3:54 AM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
354 AM CDT Sun Jul 29 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-300900-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
354 AM CDT Sun Jul 29 2018 /254 AM MDT Sun Jul 29 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Severe thunderstorms are likely Sunday afternoon and evening.
The area of concern for severe weather is generally along and west
of line from Valentine to Broken Bow. Primary hazards will be large
hail and damaging winds.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

Isolated thunderstorms are expected early Monday. Severe weather
is not anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed across southwest Nebraska
Sunday afternoon and evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

kulik

In the hours before

Local storm report, Jul 29, 4:07 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
407 AM CDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND GST     CRESCENT LAKE           41.76N 102.44W
07/28/2018  M67 MPH          GARDEN             NE   MESONET

            MESONET STATION RESN1, CRESCENT LAKE.

&&
Local storm report, Jul 29, 4:17 AM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 AM CDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       1 W ASHBY               42.03N 101.95W
07/28/2018  M1.75 INCH       GRANT              NE   PUBLIC

            DELAYED REPORT FROM SATURDAY. PREVIOUS 24-HOUR RAIN TOTAL
            RECEIVED VIA SOCIAL MEDIA.

&&

JURGENSEN
Local storm report, Jul 29, 4:48 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
448 AM CDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     HAIL             CLINTON                 42.76N 102.35W
07/27/2018  E2.50 INCH       SHERIDAN           NE   PUBLIC

            DELAYED REPORT FROM FRIDAY NIGHT. SOCIAL MEDIA REPORT
            WITH PICTURES OF HAIL APPROXIMATED TO BE TENNIS BALL
            SIZE. TIME ESTIMATED FROM RADAR.

&&

JURGENSEN
Local storm report, Jul 29, 4:50 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 AM CDT SUN JUL 29 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY RAIN       CLINTON                 42.76N 102.35W
07/28/2018  E2.50 INCH       SHERIDAN           NE   PUBLIC

            DELAYED REPORT. SAME SOCIAL MEDIA REPORT OF TENNIS BALL
            HAIL IN CLINTON ALSO REPORTED HEAVY RAIN TOTAL.

&&

JURGENSEN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:13 PM CDTSpecial Weather StatementLBFBox Butte32 min
Jul 28, 7:18 PM CDTSevere Thunderstorm WarningLBFGarden, Sheridan42 min
Jul 28, 7:30 PM CDTSpecial Weather StatementLBFCherry45 min
Jul 28, 7:31 PM CDTSpecial Weather StatementLBFBrown44 min
Jul 28, 7:32 PM CDTSpecial Weather StatementLBFGarfield43 min
Jul 28, 7:44 PM CDTSevere Thunderstorm WarningLBFGarden46 min
Jul 28, 7:52 PM CDTSpecial Weather StatementLBFArthur38 min
Jul 28, 8:12 PM CDTSevere Thunderstorm WarningLBFGarden, Keith48 min
Jul 28, 8:39 PM CDTAreal Flood AdvisoryLBFCherry, Thomas2 hr
Jul 28, 8:39 PM CDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith51 min
Jul 28, 8:49 PM CDTAreal Flood AdvisoryLBFGarfield, Holt2 hr
Jul 28, 8:59 PM CDTSevere Thunderstorm WarningLBFPerkins46 min
Jul 28, 9:31 PM CDTSevere Thunderstorm WarningLBFChase, Perkins44 min
Jul 28, 10:09 PM CDTSevere Thunderstorm WarningLBFChase31 min
Jul 28, 10:27 PM CDTAreal Flood AdvisoryLBFChase, Frontier, Hayes3 hr
Jul 29, 4:11 PM CDTSpecial Weather StatementLBFKeya Paha49 min
Jul 29, 4:22 PM CDTSevere Thunderstorm WarningLBFSheridan23 min

Nearby

River Flood Warnings in Nebraska, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.